It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-10-2007, 02:54 PM   #1
Newbie
(female)
 
Join Date: Mar 2007
Location: Missouri
Posts: 4
bachtwey HB User
Unhappy Kenalog Steroid Injection Atrophy

Has anyone experienced muscle atrophy or subcutaneous atrophy at the site of a Kenalog steroid injection or any other brand of steroid injection? I've been to three doctors and had an MRI. Even contacted the manufacturer, who also will give no information. All results are inconclusive. I think they are all so afraid of lawsuits, no one will fully admit what it is. I can only find info about it on websites. Trying to find out how to treat it. Thank you.

 
The Following User Says Thank You to bachtwey For This Useful Post:
farmall (02-21-2011)
Sponsors Lightbulb
   
Old 04-10-2007, 06:56 PM   #2
Newbie
(female)
 
Join Date: Apr 2007
Location: NEW CANEY TX
Posts: 1
darlene1953 HB User
Wink Re: Kenalog Steroid Injection Atrophy

Quote:
Originally Posted by bachtwey View Post
Has anyone experienced muscle atrophy or subcutaneous atrophy at the site of a Kenalog steroid injection or any other brand of steroid injection? I've been to three doctors and had an MRI. Even contacted the manufacturer, who also will give no information. All results are inconclusive. I think they are all so afraid of lawsuits, no one will fully admit what it is. I can only find info about it on websites. Trying to find out how to treat it. Thank you.
hello what does it do, is it pain tell me what you are going through, i can not raise my arm , i thought the shots would help the pain i had from a rotator cuff trouble. tell me what you have had happen. thanks

 
Sponsors Lightbulb
   
Old 04-16-2007, 07:24 AM   #3
Newbie
(female)
 
Join Date: Mar 2007
Location: Missouri
Posts: 4
bachtwey HB User
Re: Kenalog Steroid Injection Atrophy

At the site of the injection on my lower back, I have a large circular dent or dimple about 2 inches across and about 1/2 inch deep. Not painful, just aches a lot, especially after standing or walking a lot. Thanks for your reply.

 
Old 12-02-2007, 08:30 AM   #4
Newbie
(female)
 
Join Date: Dec 2007
Location: Illinois
Posts: 1
gnotter HB User
Re: Kenalog Steroid Injection Atrophy

Did you find out anymore information on injections causing atrophy? I had an injection for a tailbone fracture and a couple of months later noticed atrophy. It's gotten worse and no one can help. I want to see a specialist in this area but I've been told there isn't one. I also experience huge knife stabbing groin pains and my doctor thinks that this is because of the nerve damage from the atrophy. Can you give me any info that you may have found?

 
Old 04-19-2008, 09:40 AM   #5
Newbie
(female)
 
Join Date: Apr 2008
Location: West Coast
Posts: 1
kimmyling HB User
Exclamation Re: Kenalog Steroid Injection Atrophy

Hi,

I also had a Kenalog shot about 7 months ago to treat a severe case of Poison Oak. Just last week, I noticed a dent in my left buttock, right where the injection was given. At first I didn't make the connection, but then I found another board where hundreds of others have had the same reaction to the Kenalog shot. Then it all made sense. My doctor had no clue what it was. I had to find all my information over the internet.

Based on my findings, it seems that some people have it worse than others. It doesn't seem to matter the dosage either. I had one shot of 40 mg and it took 7 months for the indentation to appear. You would think the drug is out of my system by now. But most people have the dent appear within a couple of months after the shot. I also found that in some people the dent filled in after a year or two. But in a few others, it didn't and plastic surgery was an option. I just don't know how long the atrophy continues before it stops. That is the scary unknown for all of us.

I also had many other side effects that I didn't know was a result of the Kenlog. For the past several months, my body was so stiff and I developed bursitis in both hips and a strained rotator cuff. I had my doctor test me for arthritis and lupus, which both were negative. Now that I read what other people have suffered as side effects to the Kenalog, it all makes sense.

No one told me anything about what could happen from this shot. Not the doctor or the nurse. Perhaps they don't read the manufacturer's warnings or didn't think it would be an issue. I just wish I had the option to make an "informed" choice about my health. I really think there is potential for a law suit if enough of us come together. Something has to be done so other people won't have this same disfiguring problem.

 
The Following User Says Thank You to kimmyling For This Useful Post:
Eagle (08-12-2011)
Old 04-19-2008, 11:53 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2005
Location: California
Posts: 2,704
taape HB Usertaape HB User
Re: Kenalog Steroid Injection Atrophy

I've had lots of this injections, in both heels and in my back , and in my nostrils because they were glued together from allergies and never had an indentions, I don't know what that could be except that this stuff is bad on bones but I doubt one injection could cause bone loss.

 
Old 07-21-2008, 09:57 PM   #7
Newbie
(male)
 
Join Date: Jul 2008
Location: California
Posts: 1
Bichonz HB User
Re: Kenalog Steroid Injection Atrophy

I've had four kenalog injections (two of -10, two of -40) over a four-month period into a prurigo nodule on my lower back (injections were only into the lesion, not deep into the muscle). The nodule is gone, but there is an indentation there which is still growing. My dermatologist says that this will stop and that eventually the indentation may fill in after 6 months to a year. The indentation is well-hidden, so I'm not concerned about the appearance, but I am a bit concerned when it will stop growing and stabilize.

It's a bit disconcerting, the last injection was in April, and it's only now that this indentation is occurring? My dermatologist said it has probably been happening, and I just never noticed. That's possible, it's in an area hard to see, and where I seldom touch.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Avelox and Kenalog. Bad Mix. Anyone else ? mentalcompass Ear, Nose & Throat 0 04-10-2010 07:44 PM
Cortisone injection causing fat pad atrophy in ball of foot? sealover Foot & Ankle Problems 8 06-04-2008 09:16 PM
Kenalog Injections For Cystoid Macular Edema Dancinboots Eye & Vision 3 12-01-2007 05:12 PM
Kenalog Steroid Injection --> Skin Indentation aeonrevolution Neuromuscular Diseases 0 09-03-2007 04:44 AM
bursitis, tendonitis, frozen shoulder, kenalog ezhbez Open to All Other Health Topics 4 12-16-2006 09:34 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 01:41 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!